Exacerbation of atopic dermatitis after bacillus Calmette-Guerin vaccination

S. J. Dalton, M. R. Haeney, Leena Patel, T. J. David

    Research output: Contribution to journalArticlepeer-review

    Abstract

    In two children with atopic dermatitis, routine vaccination with bacillus Calmette-Guerin (BCG) was followed by severe exacerbation of skin disease. If the sequence is cause and effect, a possible mechanism is stimulation of a Th2 lymphocyte cytokine profile by the vaccine, with migration of activated lymphocytes to inflamed skin. In children with active atopic dermatitis, BCG vaccination is best deferred until remission.
    Original languageEnglish
    Pages (from-to)133-134
    Number of pages1
    JournalJournal of the Royal Society of Medicine
    Volume91
    Issue number3
    Publication statusPublished - 1998

    Fingerprint

    Dive into the research topics of 'Exacerbation of atopic dermatitis after bacillus Calmette-Guerin vaccination'. Together they form a unique fingerprint.

    Cite this